Volume 19, issue 5 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060

Stavros Garoufalidis, Craig D Hodgson, J Hyam Rubinstein and Henry Segerman

Geometry & Topology 19 (2015) 2619–2689
Abstract

In this paper we will promote the 3D index of an ideal triangulation T of an oriented cusped 3–manifold M (a collection of q–series with integer coefficients, introduced by Dimofte, Gaiotto and Gukov) to a topological invariant of oriented cusped hyperbolic 3–manifolds. To achieve our goal we show that (a) T admits an index structure if and only if T is 1–efficient and (b) if M is hyperbolic, it has a canonical set of 1–efficient ideal triangulations related by 23 and 02 moves which preserve the 3D index. We illustrate our results with several examples.

Keywords
Mathematical Subject Classification 2010
Primary: 57N10, 57M50
Secondary: 57M25
References
Publication
Received: 30 October 2013
Accepted: 9 January 2015
Published: 20 October 2015
Proposed: Cameron Gordon
Seconded: Peter Teichner, Robion Kirby
Authors
Stavros Garoufalidis
School of Mathematics
Georgia Institute of Technology
686 Cherry Street
Atlanta, GA 30332-0160
USA
http://www.math.gatech.edu/~stavros
Craig D Hodgson
Department of Mathematics and Statistics
The University of Melbourne
Melbourne, Parkville VIC 3010
Australia
http://www.ms.unimelb.edu.au/~cdh/
J Hyam Rubinstein
Department of Mathematics and Statistics
The University of Melbourne
Melbourne, Parkville VIC 3010
Australia
http://www.ms.unimelb.edu.au/~rubin
Henry Segerman
Department of Mathematics
Oklahoma State University
Stillwater, VIC 74078
USA
Department of Mathematics and Statistics
The University of Melbourne
Melbourne, Parkville VIC 3010
Australia
http://math.okstate.edu/people/segerman/